Georgia, 2011Rip Current and High Surf in Georgia, August 26 to 27, 2011
August 26 to 27, 2011 · NWS CHS · 2 events in 1 county or zone
Hurricane Irene passed by to the east of the Georgia coastline on August 26, 2011, producing beach erosion, high surf and rip currents across portions of southeast Georgia coast.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hurricane Irene passed by to the east of the Georgia coastline on August 26, 2011, producing beach erosion, high surf and rip currents across portions of southeast Georgia coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 26, 4:08 PM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 26, 4:08 PM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
508 PM EDT FRI AUG 26 2011
.SYNOPSIS...
HURRICANE IRENE WILL CONTINUE TO MOVE NORTH TOWARD THE NORTH
CAROLINA OUTER BANKS TONIGHT WELL OFF THE SOUTH CAROLINA COAST.
IN THE WAKE OF HURRICANE IRENE...A SURFACE TROUGH OF LOW PRESSURE
WILL PERSIST ACROSS THE REGION THIS WEEKEND INTO EARLY NEXT WEEK.
HIGH PRESSURE WILL THEN BUILD INTO THE REGION AND SHOULD PREVAIL
THROUGH LATE NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
HURRICANE IRENE WAS MOVING NORTH ABOUT 175 MILES EAST SOUTHEAST OF
CHARLESTON AS OF 5 PM. RAIN BANDS CONTINUE TO ROTATE TO THE
SOUTHWEST AROUND THE STORM...BRINGING LOCALLY HEAVY RAINFALL AND
GUSTY WINDS TO AROUND 45 MPH. OVERALL...WINDS SHOULD REMAIN BELOW
WIND ADVISORY CRITERIA WITH FLOODING LOCALIZED ENOUGH TO NOT
WARRANT A FLASH FLOOD WATCH. HOWEVER...RADAR DOES SHOW SOME FAIRLY
HEAVY RAINFALL BEGINNING TO MOVE INTO THE CHARLESTON COUNTY COAST.
THIS MAY CAUSE SOME FLOODING ISSUES CONSIDERING HIGH TIDE IS
COMING UP AROUND 630 PM. THUS...A FLASH FLOOD WARNING MAY
EVENTUALLY BE NEEDED.
CONDITIONS WILL IMPROVE SLOWLY OVERNIGHT WITH RAIN DEPARTING TO
THE NORTHEAST. BREEZY CONDITIONS WILL LINGER...ESPECIALLY ACROSS
NORTHEAST PORTIONS OF THE FORECAST AREA WHERE TROPICAL STORM
WARNINGS WILL REMAIN IN EFFECT NORTH OF EDISTO BEACH. LOWS GENERALLY
IN THE MID 70S.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
WITHIN THE CIRCULATION OF DEPARTING IRENE...SATURDAY WILL START WITH
GUSTY WINDS ESPECIALLY ACROSS NORTHERN COUNTIES...THEN WINDS SHOULD
DIMINISH AS THE DAY PROGRESSES. DOWNSLOPE/OFFSHORE FLOW WILL SUPPORT
TEMPERATURES AT LEAST IN THE MID/UPPER 90S RIGHT TO THE COAST...AND
A FEW LOCATIONS COULD TOP OUT AROUND 100F. THESE HIGHS WILL BE CLOSE
TO RECORDS...PLEASE REFER TO THE CLIMATE SECTION OF THIS DISCUSSION
FOR DETAILS.
WITH WEAKER LOW LEVEL FLOW SUNDAY AND MONDAY...THE INCREASING MARINE
INFLUENCE WILL HELP LOWER TEMPERATURES A FEW DEGREES EACH
DAY...STILL HOT IN THE MID/UPPER 90S AWAY FROM THE IMMEDIATE COAST
SUNDAY AND IN THE LOWER TO MID 90S AWAY FROM THE COAST MONDAY.
MEANWHILE...GUIDANCE DEPICTS A PERSISTENT/BROAD TROUGH AT THE
SURFACE AND ALOFT SATURDAY THROUGH MONDAY. NORMALLY...THIS TYPE OF
PATTERN WOULD FAVOR AN ENHANCED CHANCE FOR DIURNAL
SHOWERS/THUNDERSTORMS...AND TO VARYING DEGREES GUIDANCE DEPICTS
AFTERNOON/EVENING CONVECTION ESPECIALLY CENTRAL/SOUTH.
HOWEVER...MODEL SOUNDINGS DEPICT A RATHER DRY/CAPPED ENVIRONMENT.
THUS...HELD POPS BELOW 15 PERCENT WITH NO MENTION OF PRECIPITATION
THROUGH THE PERIOD.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A BROAD UPPER RIDGE/SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION
TUESDAY AND WILL PREVAIL THROUGH FRIDAY. POPS LIMITED TO SLIGHT
CHANCE/MAINLY DIURNAL SHOWERS/THUNDERSTORMS. TEMPERATURES NEAR
NORMAL.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
THE MAIN CONCERN AT THE TERMINALS WILL BE STRONG/GUSTY WINDS AS
HURRICANE IRENE MOVES N OFF THE SC COAST. HIGHEST WIND GUSTS
EXPECTED WITH RAIN BANDS AS THEY PUSH THROUGH FROM THE
NORTHEAST...MAINLY AT KCHS. RAIN BANDS COULD CAUSE BRIEF IFR OR
LOWER CONDITIONS. CONDITIONS WILL IMPROVE OVERNIGHT WITH GUSTS
TAPERING DOWN...ESPECIALLY AT KSAV. IF KSAV SEES WINDS DIE DOWN
ENOUGH LATE TONIGHT...MARGINAL LLWS MAY DEVELOP.
EXTENDED AVIATION OUTLOOK...GUSTY SURFACE WINDS SAT AFTERNOON. CONFIDENCE
GOOD FOR VFR.
&&
.MARINE...
TONIGHT...SEAS SHOULD PEAK EARLY THIS EVENING AS HURRICANE IRENE
MOVES CONTINUES TO MOVE NORTH AND EAST OF THE AREA. RECENT BUOY
OBS SHOW WINDS GUSTING TO AROUND 55 KT AT THE EDISTO BUOY WITH 25
FT SEAS AND GUSTING TO 35 KT AT GRAYS REEF WITH 10 FT SEAS.
CONDITIONS WILL SLOWLY IMPROVE AS THE STORM MOVES FARTHER AWAY AND
OFFSHORE/DECREASING WINDS ALLOW SEAS TO SUBSIDE. TROPICAL STORM
WARNINGS WILL REMAIN IN EFFECT FOR ALL WATERS THROUGH
TONIGHT...ALTHOUGH THEY MAY BE ABLE TO BE DROPPED BY LATE TONIGHT
FOR AT LEAST THE NEARSHORE GA WATERS. ALL MARINERS SHOULD
CONTINUE TO MONITOR THE PROGRESS OF IRENE FROM ADVISORIES ISSUED
BY THE NATIONAL HURRICANE CENTER.
SATURDAY THROUGH TUESDAY...WILL START SATURDAY WITHIN THE
CIRCULATION OF DEPARTING IRENE...THEN WINDS WILL STEADILY DIMINISH
AND SEAS WILL SUBSIDE MARKEDLY AS THE DAY PROGRESSES.
THUS...TROPICAL STORM CONDITIONS WILL TRANSITION THROUGH SMALL
CRAFT ADVISORY CONDITIONS TO NO HEADLINES BY LATE AFTERNOON.
THEREAFTER...WITHIN A WEAK PRESSURE PATTERN WINDS AND SEAS WILL
REMAIN WELL BELOW ADVISORY THRESHOLDS THROUGH MIDWEEK.
RIP CURRENTS...LARGE SWELLS FROM POWERFUL HURRICANE IRENE WILL
CONTINUE TO RESULT IN A HIGH RISK OF RIP CURRENTS TODAY. FOR
SATURDAY...LOCAL GUIDANCE DEPICTS A HIGH RISK FOR RIP CURRENTS
ALONG THE SC COAST AND A MODERATE RISK FOR THE GA COAST. AN
ELEVATED RISK COULD PERSIST ALONG THE THE SC COAST INTO SUNDAY.
&&
.TIDES/COASTAL FLOODING...
TIDES ARE EXPECTED TO REMAIN HIGHER THAN WHAT THEY OTHERWISE WOULD
BE DUE TO WAVES FROM HURRICANE IRENE...LIKELY RESULTING IN SHALLOW
COASTAL FLOODING AND BEACH EROSION. BASED ON THE LATEST SURGE
GUIDANCE WE FEEL FAIRLY CONFIDENT THAT TIDES WILL REMAIN BELOW
WARNING LEVELS WITH THIS EVENING/S HIGH TIDE. HOWEVER...IT MAY BE
CLOSE...ESPECIALLY ALONG THE SC COAST WHERE MORE RAINFALL IS
EXPECTED. THEREFORE A COASTAL FLOOD ADVISORY REMAINS IN EFFECT
FOR THE ENTIRE COAST OUTSIDE OF WHERE THE TROPICAL STORM WARNING
IS ALREADY IN EFFECT.
IN ADDITION TO THE HIGH WATER LEVELS...LARGE SWELL FROM IRENE WILL
CONTINUE TO SUPPORT BREAKING WAVES UP TO AROUND 10 FT AT THE COAST
AND THUS A HIGH SURF ADVISORY CONTINUES FOR AREAS SOUTH OF THE
TROPICAL STORM WARNING.
&&
.CLIMATE...
RECORD HIGH TEMPERATURES FOR SATURDAY AUG 27...
SAVANNAH..............102 DEGREES IN 1938
CHARLESTON AIRPORT....99 DEGREES IN 1954
DOWNTOWN CHARLESTON...97 DEGREES IN 1998
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH SURF ADVISORY UNTIL 6 AM EDT SATURDAY FOR GAZ117-119-139-
141.
COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR GAZ117-
119-139-141.
SC...TROPICAL STORM WARNING FOR SCZ045-050-052.
HIGH SURF ADVISORY UNTIL 6 AM EDT SATURDAY FOR SCZ048-049-051.
COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR SCZ048-
049-051.
MARINE...TROPICAL STORM WARNING FOR AMZ330-350-352-354-374.
&&Hazardous weather outlook, Aug 26, 5:13 AM EST, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
613 AM EDT FRI AUG 26 2011
GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-271115-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
613 AM EDT FRI AUG 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO PASS WELL EAST OF
THE SOUTH CAROLINA AND GEORGIA COASTLINE TODAY AND TONIGHT. ALTHOUGH
BREEZY CONDITIONS MAY OCCUR...TROPICAL STORM FORCE CONDITIONS ARE
NOT EXPECTED. NEVERTHELESS...GIVEN THE PROXIMITY OF IRENE TO THE
AREA...PEOPLE ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO CLOSELY MONITOR THE PROGRESS OF THIS STORM.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ330-350-352-354-374-271115-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
613 AM EDT FRI AUG 26 2011
...TROPICAL STORM WARNING IN EFFECT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
GAZ117-119-139-141-SCZ048-049-051-271115-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
613 AM EDT FRI AUG 26 2011
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...
...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RISK FOR RIP CURRENTS.
HIGH SURF ADVISORY.
COASTAL FLOOD ADVISORY.
TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO PASS WELL EAST OF
THE SOUTH CAROLINA AND GEORGIA COASTLINE TODAY AND TONIGHT. ALTHOUGH
BREEZY CONDITIONS MAY OCCUR...TROPICAL STORM FORCE CONDITIONS ARE
NOT EXPECTED. NEVERTHELESS...GIVEN THE PROXIMITY OF IRENE TO THE
AREA...PEOPLE ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO CLOSELY MONITOR THE PROGRESS OF THIS STORM.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
COASTAL FLOODING...HIGH ASTRONOMICAL TIDES IN COMBINATION WITH
ELEVATED WATER LEVELS PRODUCED BY IRENE...MAY RESULT IN SHALLOW
COASTAL FLOODING ALONG THE SOUTH CAROLINA AND GEORGIA COAST AROUND
THE TIMES OF HIGH TIDE ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ045-050-052-271115-
INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY-
613 AM EDT FRI AUG 26 2011
...TROPICAL STORM WARNING IN EFFECT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 26, 3:25 PM EST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT FRI AUG 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TROPICAL STORM 22 ESE RACCOON BLUFF 31.40N 80.87W
08/26/2011 AMZ354 GA BUOY
BUOY 41008 REPORTED A PEAK WIND GUST OF 41 KNOTS...47
MPH.
&&
EVENT NUMBER CHS1100910Special weather statement, Aug 26, 3:43 PM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT FRI AUG 26 2011
SCZ045-050-052-262230-
INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY-
443 PM EDT FRI AUG 26 2011
...RAIN BANDS WITH DAMAGING WINDS TO APPROACH EASTERN BERKELEY AND
UPPER CHARLESTON COUNTY THROUGH EARLY EVENING...
A LARGE AND POWERFUL FEEDER BAND ASSOCIATED WITH HURRICANE IRENE
WILL MOVE ONSHORE AND IMPACT MUCH OF UPPER CHARLESTON COUNTY AND
EASTERN BERKELEY COUNTY. DAMAGING WIND GUSTS TO 60 MPH ARE LIKELY
WITH THIS BAND AS IT MOVES ONSHORE...ESPECIALLY EAST OF A LINE
FROM SHULERVILLE TO ISLE OF PALMS. THIS INCLUDES MCCLELLANVILLE...
AWENDAW AND WILD DUNES.
WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE ALONG WITH TORRENTIAL
DOWNPOURS. WINDS OF THIS MAGNITUDE ARE CAPABLE OF DOWNING TREES AND
CAUSING SOME STRUCTURAL DAMAGE. POWER OUTAGES ARE POSSIBLE. PEOPLE
IN THE PATH OF THIS BAND SHOULD TAKE ACTION NOW. IN ADDITION...WITH
HIGH TIDE APPROACHING...HEAVY RAIN COMBINED WITH HIGH ASTRONOMICAL
TIDES WILL INCREASE THE RISK FOR FLOODING.
Local storm report, Aug 26, 3:56 PM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT FRI AUG 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TROPICAL STORM ISLE OF PALMS 32.79N 79.80W
08/26/2011 CHARLESTON SC NWS EMPLOYEE
NATIONAL WEATHER SERVICE EMPLOYEE REPORTED BREAKING
WAVES AS HIGH AS 10 FEET AT ISLE OF PALMS.
&&
EVENT NUMBER CHS1100911Local storm report, Aug 26, 4:53 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
553 PM EDT FRI AUG 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TROPICAL STORM EDISTO BEACH 32.49N 80.32W
08/26/2011 COLLETON SC FIRE DEPT/RESCUE
FIRE CHIEF REPORTS BREAKING WAVES OF 10 TO 12 FEET AT
EDISTO BEACH. SALT WATER AND SAND ARE NOW COVERING
PORTIONS OF PALMETTO BLVD BETWEEN THE 100 AND 200
BLOCKS.
&&
EVENT NUMBER CHS1100912Local storm report, Aug 26, 5:14 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
614 PM EDT FRI AUG 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TROPICAL STORM FOLLY BEACH 32.66N 79.92W
08/26/2011 CHARLESTON SC BROADCAST MEDIA
SIGNIFICANT EROSION IS ONGOING ACROSS FOLLY BEACH.
WATER ERODING DUNE LINES.
&&
EVENT NUMBER CHS1100913Special weather statement, Aug 26, 5:33 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
633 PM EDT FRI AUG 26 2011
SCZ042-043-047-048-051-262315-
BEAUFORT-COASTAL JASPER-HAMPTON-INLAND COLLETON-INLAND JASPER-
633 PM EDT FRI AUG 26 2011
...SHOWERS WITH GUSTY WINDS WILL IMPACT PARTS OF BEAUFORT...
JASPER...HAMPTON...COLLETON AND JASPER COUNTIES UNTIL 715 PM...
AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS...CAPABLE OF PRODUCING WINDS OF 40 TO 5 MPH...EXTENDING
FROM ISLANDTON TO ROSE HILL...MOVING SOUTH AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA INTERSECTION...BEAUFORT MARINE CORPS AIR STATION...BELLINGER
HILL AREA...BLUFFTON...BURTON...CALAWASSIE ISLAND...CLARENDON...
COOSAWHATCHIE...CROCKETVILLE...CUMMINGS...EARLY BRANCH...FOLLY
FIELD...FOREST BEACH...GARDENS CORNER...GILLISONVILLE...
GRAHAMVILLE...GRAYS...HILTON HEAD AIRPORT...HILTON HEAD ISLAND...
ISLANDTON...JASPER...LAUREL BAY...LEMON ISLAND...MCPHERSONVILLE...
MILEY...OLD HOUSE...POCOTALIGO...PORT ROYAL...PRITCHARDVILLE...
RIDGELAND...ROSE HILL...SHELDON...SHELL POINT...SUN CITY...
SWITZERLAND...VARNVILLE AND YEMASSEE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3214 8102 3295 8112 3301 8082 3220 8065
3220 8068 3214 8074
TIME...MOT...LOC 2232Z 343DEG 39KT 3289 8092 3229 8084High Surf, Coastal Chatham
- When
- August 26, 5:49 PM EST to 5:50 PM EST
- Where
- Coastal Chatham forecast zone
- Property damage
- $10,000
- Reported by
- Broadcast Media
Broadcast media relayed a report of 10 to 15 feet of beach lost due erosion from high surf associated with Hurricane Irene on Tybee Island, Georgia.
Rip Current, Coastal Chatham
- When
- August 27, 8:00 AM EST to 2:00 PM EST
- Where
- Coastal Chatham forecast zone
- Reported by
- County Official
Lifeguards reported at least 15 rip current related rescues through the day on Tybee Island, Georgia.
- High Surf
- Large waves breaking on the shore that caused damage, erosion or casualties.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane and Tornadoes in North Carolina, August 26 to 28, 20114 deaths · 1 injured · $617 million · EF2 · 31 events
- Wildfire in Texas, August 26 to 31, 20111 injured · $13 million · 9 events
- Tropical Storm in North Carolina, August 26 to 27, 2011$4.3 million · 6 events
- Tropical Storm and Storm Surge in South Carolina, August 26, 2011$227,000 · 15 events
- Hail and Damaging Wind in Kansas, August 26, 2011$125,000 · 70 kt wind · 2 events
- Damaging Wind in Arizona, August 26, 2011$100,000 · 52 kt wind · 1 event
- Flash Flooding and Hail in California, August 26 to 28, 2011$50,000 · 56 kt wind · 4 events
- Damaging Wind in Arizona, August 26, 2011$25,000 · 61 kt wind · 1 event
- Strong Wind in North Carolina, August 26 to 27, 2011$20,000 · 1 event
- Hail and Damaging Winds in Kansas, August 26, 20111 in hail · 8 events
- Marine High Wind in South Atlantic Coastal Waters, August 26, 201156 kt wind · 5 events
- Damaging Winds in South Carolina, August 26, 2011$9,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 344781, 342996.